Alert archive / North Dakota / Flash Flood Warnings in 2005
Flash Flood Warning 11, NWS Bismarck, ND
NWS Bismarck, ND issued this flash flood warning at Jun 11, 2005, 2:18 PM CDT for Logan County, McIntosh County, North Dakota. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2005, 2:18 PM CDT (19:18 UTC)
- Expired
- Jun 11, 2005, 5:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Logan County, ND, McIntosh County, ND
The radar
The Aberdeen radar (KABR), 112 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KBIS 111922 FFWBIS NDC047-051-112215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BISMARCK ND 218 PM CDT SAT JUN 11 2005 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN LOGAN COUNTY IN SOUTHEAST NORTH DAKOTA EASTERN MCINTOSH COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 515 PM CDT * AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN OVER THE WARNED AREA. RADAR INDICATES 1 TO 2 INCHES IN THE WARNED AREA. * THE STORM PRODUCING FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES FOR THE NEXT SEVERAL HOURS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 4594 9959 4594 9903 4662 9906 4661 9957 $$ FORS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 3:00 AM CDT, 11 hours 18 minutes earlier.
Area forecast discussion, Jun 11, 3:00 AM CDT, 11 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CDT SAT JUN 11 2005 .SHORT TERM... CONCERNS WILL BE PRECIPITATION EVENTS...TIMING AND AMOUNT. MODELS IN FAIRLY GOOD AGREEMENT WITH INCREASING POPS THROUGH THE PERIOD. FOR TODAY AND TONIGHT WEAK MID LEVEL LIFT...WEAK INSTABILITY MAY TRIGGER WIDELY SCATTERED THUNDER ACROSS THE WEST AND SOUTH AREAS. ON SUNDAY UPPER TROUGH OVER EASTERN MONTANA WILL EJECT STRONG SHORTWAVE ENERGY THROUGH THE FORECAST AREA DURING THE DAY. HAVE INCREASE POPS WEST TO EAST SUNDAY AND SUNDAY NIGHT WITH THIS SYSTEM. UPPER LEVEL AND SURFACE LOW PRESSURE TROUGH MOVES ACROSS THE DAKOTAS SUNDAY NIGHT AND MONDAY KEEPING ATMOSPHERE UNSTABLE WITH FAIRLY GOOD CHANCE OF CONVECTION CONTINUING THROUGH MONDAY. SYSTEM MAKES ITS WAY EAST OF THE FORECAST AREA MONDAY NIGHT ENDING PRECIPITATION CHANCES WEST TO EAST. TEMPERATURES WILL REMAIN NEAR TO SLIGHTLY BELOW NORMAL. .LONG TERM... TUESDAY THROUGH SATURDAY NIGHT...THE PERIOD BEGINS JUST AS A SHORT WAVE IS LEAVING THE AREA. THEN MODELS SHOW A STRONG NARROW UPPER RIDGE BUILDING OVER THE AREA WEDNESDAY AND CONTINUING INTO SATURDAY. WARM AND DRY WEATHER IS EXPECTED THROUGH THE PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE && RGT/LM
Hazardous weather outlook, Jun 11, 4:01 AM CDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 401 AM CDT SAT JUN 11 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-120900- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 401 AM CDT SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Flash Flood Warnings in North Dakota, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.